Characterisation of limit measures of higher-dimensional cellular automata - Archive ouverte HAL Access content directly
Journal Articles Theory of Computing Systems Year : 2017

Characterisation of limit measures of higher-dimensional cellular automata

Abstract

We consider the typical asymptotic behaviour of cellular automata of higher dimension (≥ 2). That is, we take an initial conguration at random according to a Bernoulli (i.i.d) probability measure, iterate some cellular automaton, and consider the (set of) limit probability measure(s) as t → ∞. In this paper, we prove that limit measures that can be reached by higher-dimensional cellular automata are completely characterised by computability conditions, as in the one-dimensional case. This implies that cellular automata have the same variety and complexity of typical asymptotic behaviours as Turing machines, and that any nontrivial property in this regard is undecidable (Rice-type theorem). These results extend to connected sets of limit measures and Cesàro mean convergence. The main tool is the implementation of arbitrary computation in the time evolution of a cellular automata in such a way that it emerges and self-organises from a random conguration.
Fichier principal
Vignette du fichier
dD.pdf (505.47 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-01719833 , version 1 (28-02-2018)

Identifiers

Cite

Martin Delacourt, Benjamin Hellouin de Menibus. Characterisation of limit measures of higher-dimensional cellular automata. Theory of Computing Systems, 2017, 61 (4), pp.1178-1213. ⟨10.1007/s00224-017-9753-1⟩. ⟨hal-01719833⟩

Collections

TDS-MACS
79 View
57 Download

Altmetric

Share

Gmail Facebook X LinkedIn More